Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2003, 11:03 AM EDT for Franklin County, Gulf County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 11:03 AM EDT (15:03 UTC)
- Expired
- Apr 25, 2003, 11:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Franklin County, FL, Gulf County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:05 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS52 KTAE 251503
SVRTLH
FLC037-045-251545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRANKLIN COUNTY IN FLORIDA
SOUTHERN GULF COUNTY IN FLORIDA
* UNTIL 1145 AM EDT(1045 AM CDT)
* AT 1101 AM EDT(1001 AM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A
EXTENDING FROM 10 MILES WEST OF DALKEITH TO 3 MILES NORTHEAST OF
PORT ST. JOE TO 9 MILES SOUTHWEST OF ODENA...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELEVEN MILE BY 1110 AM EDT...
DALKEITH...NINE MILE BY 1115 AM EDT(1015 AM CDT)...
TILTON BY 1125 AM EDT...
FRANKLIN BY 1130 AM EDT...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3002 8532 2986 8532 2968 8527 2965 8486
2965 8484 3000 8495
$$
8-JAMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:20 AM EDT, 43 minutes earlier.
Area forecast discussion, Apr 25, 10:20 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE 1020 AM EDT FRI APR 25 2003 TORNADO WATCH SE AL...PARTS OF SW GA & PARTS OF FL PANHANDLE & BIG BEND OF FL UNTIL NOON CDT (1 PM EDT). AREA OF SHOWERS & THUNDERSTORMS WITH SOME ISOLATED SEVERE STORMS...MOVING ACROSS THE CWA AT THIS TIME. HAVE SEEN SOME ROTATION & THREAT FOR ISOLATED TORNADOES WILL CONTINUE. MESOETA HAS UPPER DYNAMICS WITH PVA & OMEGA LIFT DEVELOPING STORMS...AS WELL AS WARM FRONTAL BOUNDARY OVER N FL. STORMS ARE PROPAGATING ALONG THETA-E GRADIENT ALONG FL/AL/GA STATE LINE. INSTABILITY IS MAXIMIZED IN THE WARM SECTION SOUTH OF WARM FRONT. CAPE & LI ARE STARTING TO FOCUS OVER COASTAL FL & THE COASTAL WATERS IN THE LASTEST LAPS. THROUGH THE AFTERNOON & EVENING...WARM SECTOR WILL BE OVER THE CWA...BUT DO SEE THE MODELS PUSHING MAX PVA & OMEGA TO THE EAST 18Z TO 00Z...SO OVERALL COVERAGE & SEVERITY OF CONVECTION EXPECTED TO LOWER SOME THIS AFTERNOON & EVENING. ALTHOUGH...UNTIL THE COLD FRONT PUSHES THROUGH SATURDAY MORNING...CHANCE OF RAIN WILL STAY IN THE FORECAST. OTHERWISE...WILL KEEP SCA GOING OVER THE COATAL WATERS. .TLH... AL...NONE. GA...NONE. FL...SCA DESTIN...AAF...SUWANNEE RIVER. MCT ----------------------PREVIOUS DISCUSSION--------------------- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE 227 AM EDT FRI APR 25 2003 SYNOPSIS: SERN CONUS REMAINS IN AN AREA OF UPPER DIFFLUENCE TO THE SE OF A BIG UPPER LEVEL LOW MOVING E ACROSS THE OZARKS THIS MORNING. A 90-95 KT SUBTROPICAL JET IS MOVING E ACROSS THE GULF OF MEXICO, PUTTING THE LOCAL AREA IN THE LEFT EXIT REGION. THE SURFACE LOW IS MOVING SLOWLY EWD ACROSS NRN ARKANSAS. A DRY LINE IS EVIDENT ACROSS E TX WITH A COLD FRONT JUST BEHIND IT. A WARM FRONT EXTENDS SEWD FROM THE LOW ACROSS MS AND INTO OUR COASTAL WATERS. SURFACE HIGH PRESSURE IS HANGING STUBBORNLY ON ACROSS GA AND NE FL KEEPING THINGS RATHER STABLE THUS FAR. AREA RADARS SHOW STRONG TO SEVERE STORMS OVER SE MS AND W CENTRAL AL WITH ONLY ISOLATED SHOWERS CLOSER TO HOME. MODEL DISCUSSION: THE UPPER LOW WILL OPEN INTO A WAVE BY THE TIME IT CROSSES INTO THE TN VALLEY THIS EVENING. THE SHORT WAVE TROUGH AXIS WILL THEN PUSH E OF THE AREA ON SAT. HOWEVER, TROUGHINESS WILL LINGER ACROSS THE AREA INTO SUN. MODELS SHOW THE WARM FRONT LIFTING N ACROSS THE AREA AFTER DAYBREAK. THE TRAILING COLD FRONT MOVES ONLY VERY SLOWLY EWD AS THE SURFACE LOW TREKS ACROSS KY. ONLY THE GFS SHOWS THE FRONT E OF THE AREA BY DAYS END SAT. THE ETA DOES NOT SHOW AN AIRMASS CHANGE IN OUR ERN ZONES UNTIL SAT NIGHT. PUBLIC FORECAST: WILL SHOW LIKELY POPS ALL ZONES TODAY...TAPERING TO 20 W AND 30 E THIS EVENING. DUE TO SLUGGISH MOVEMENT OF THE FRONT, WILL MAINTAIN A 20 POP SERN ZONES INTO SAT MORNING. TEMP GUIDANCE IS SIMILAR AND WILL BE BLENDED. CONCERNING SEVERE WX POTENTIAL, BOTH ETA AND GFS SHOW THE SUBTROPICAL JET WEAKENING AND SLIPPING SWD. NEVERTHELESS, LIFT IN THE LEFT EXIT REGION LOOKS IMPRESSIVE ACROSS OUR NRN ZONES, IN PART DUE TO THE PROXIMITY OF THE JET STREAK OVER THE CENTRAL APPALACHIANS. GFS SHOWS A 50 KT LOW LEVEL JET ACROSS SE AL AND SW GA LATER THIS MORNING. IN ADDITION, WET BULB ZERO HEIGHTS DROP BELOW 10 KFT BY THIS AFTERNOON. THIS MEANS WE WILL NEED TO KEEP AN EYE OUT FOR HAILERS, ESPECIALLY ACROSS NRN ZONES. THIS WILL BE COVERED IN THE HWO. WILL MENTION SEVERE STORM POTENTIAL IN ZONES AND ALSO MENTION BREEZY CONDITIONS FOR TODAY. MARINE: WINDS WILL ONLY BARELY REACH SCA LEVELS (20+ KT). HOWEVER, WAVE WATCH SHOWS SEAS UP AROUND 7-8 FEET, SO SCA WILL BE EXTENDED EWD TO INCLUDE THE APALACHEE BAY TODAY. WINDS/SEAS EXPECTED TO DROP INTO SCEC RANGE (15-20 KT) TONIGHT WITH NO HIGHLIGHTS EXPECTED BEYOND THAT THROUGH TUE. FIRE WX: NO CONCERNS THROUGH SAT. EXTENDED: NO CHANGES PLANNED. STILL LOOKING FOR A BACK DOOR FRONT TO RETURN CHANCES FOR CONVECTION TO THE AREA FROM WED INTO THU. PRELIM NUMBERS... TLH 82 63 85 59 7210 PFN 78 66 80 62 7200 DHN 78 61 81 59 7200 ABY 80 62 81 58 72-0 VLD 81 64 84 59 7310 CTY 80 68 82 61 732- .TLH... AL...NONE. GA...NONE. FL...SCA ALL LEGS. WOOL
Hazardous weather outlook, Apr 25, 5:45 AM EDT, 5 hours 18 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT FRI APR 25 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE OUTLOOK AREA. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING. A COLD FRONT WILL FOLLOW LATE TONIGHT INTO SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. THE STORMS WILL BE PROLIFIC LIGHTNING PRODUCERS TODAY. IN ADDITION...A FEW OF STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE THIS MORNING IN SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING. HOWEVER...THE FRONT WILL BE SLOW TO MOVE THROUGH AND ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE NIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TO NEAR 20 KNOTS. THIS WILL GENERATE SEAS OF 7 TO 8 FEET. FOR THIS REASON...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SHOWERS AND STORMS WILL REMAIN POSSIBLE SATURDAY MORNING. THE FRONT WILL THEN PUSH EAST OF THE AREA BY MIDDAY TAKING ANY REMAINING SHOWERS AND STORMS WITH IT. HAZARDOUS WEATHER IS NOT ANTICIPATED FROM SATURDAY NIGHT THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SINCE SOME STORMS MAY APPROACH OR EXCEED SEVERE LIMITS...SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
In the hours before
Special weather statement, Apr 25, 7:05 AM EDT, 3 hours 58 minutes before
ALZ065>069-FLZ007>017-026-027-GAZ155>157-251700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 705 AM EDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...EXTREME SOUTHWEST GEORGIA...AND THE CENTRAL AND WESTERN FLORIDA BIG BEND AND THE EASTERN PANHANDLE...EFFECTIVE UNTIL 100 PM EDT (NOON CDT) FRIDAY AFTERNOON. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN... GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...AND WAKULLA. IN GEORGIA...DECATUR...GRADY...AND SEMINOLE. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 18-WOOL
Special weather statement, Apr 25, 9:11 AM EDT, 1 hour 52 minutes before
GAZ125-144-145-251350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 911 AM EDT FRI APR 25 2003 AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHEAST CALHOUN AND NORTHWEST BAKER COUNTIES...MOVING EAST AT 35 MPH. THESE STORMS WILL AFFECT SOUTHERN DOUGHERTY...NORTHERN BAKER AND MITCHELL COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:41 AM EDT | Tornado Warning | TAE | Walton | 49 min |
| Apr 25, 6:28 AM EDT | Tornado Warning | TAE | Walton | 32 min |
| Apr 25, 8:47 AM EDT | Special Marine Warning | TAE | 118 min | |
| Apr 25, 8:52 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 23 min |
| Apr 25, 10:45 AM EDT | Special Marine Warning | TAE | 105 min | |
| Apr 25, 11:42 AM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 33 min |
| Apr 25, 12:20 PM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 25, 1:18 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 42 min |
| Apr 25, 2:01 PM EDT | Tornado Warning | TAE | Dixie | 29 min |
| Apr 25, 2:08 PM EDT | Special Marine Warning | TAE | 52 min | |
| Apr 25, 3:28 PM EDT | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.